Alert archive / Michigan / Frost Advisories in 2011

Frost Advisory 7, NWS Grand Rapids, MI

October 21, 20116 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Oct 21, 2011, 2:42 PM EDT for 6 counties in Michigan. It took effect at Oct 22, 2011, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 2:42 PM EDT (18:42 UTC)
In effect from
Oct 22, 2011, 2:00 AM EDT
Expired
Oct 21, 2011, 10:52 PM EDT
In force
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS73 KGRR 211842
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
242 PM EDT FRI OCT 21 2011

MIZ038>040-044>046-051-052-057>059-065>067-072>074-220245-
/O.NEW.KGRR.FZ.W.0005.111022T0600Z-111022T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
242 PM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.

 * TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING UNTIL 9 AM SATURDAY.

IMPACTS...

 * PLANTS MAY BE DAMAGED BY THE FREEZE. 

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ037-043-050-056-064-071-220245-
/O.NEW.KGRR.FR.Y.0007.111022T0600Z-111022T1400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
242 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE MID 30S.

 * WIDESPREAD FROST IS EXPECTED AFTER MIDNIGHT.

 IMPACTS...

 * SENSITIVE PLANTS MAY BE DAMAGED BY THE FROST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

WDM
2 follow-up statements
735 
WWUS73 KGRR 220150
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT FRI OCT 21 2011

MIZ038>040-044>046-051-052-057>059-065>067-072>074-221000-
/O.CON.KGRR.FZ.W.0005.111022T0600Z-111022T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
950 PM EDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SATURDAY...

HAZARDOUS WEATHER...

 * WHERE SKIES HAVE CLEARED...TEMPERATURES HAVE ALREADY FALLEN
   INTO THE MID 30S.

 * LOW TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.

 * TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FROM ROUGHLY 2
   AM UNTIL 9 AM SATURDAY.

IMPACTS...

 * PLANTS MAY BE DAMAGED BY THE FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ037-043-050-056-064-071-221000-
/O.CON.KGRR.FR.Y.0007.111022T0600Z-111022T1400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
950 PM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SATURDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE MID 30S.

 * WIDESPREAD FROST IS EXPECTED AFTER MIDNIGHT.

IMPACTS...

 * SENSITIVE PLANTS MAY BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
464 
WWUS73 KGRR 220252
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1052 PM EDT FRI OCT 21 2011

MIZ037-043-050-056-064-071-221100-
/O.UPG.KGRR.FR.Y.0007.111022T0600Z-111022T1400Z/
/O.EXA.KGRR.FZ.W.0005.111022T0600Z-111022T1400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1052 PM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES HAVE ALREADY FALLEN TO 32 AT LUDINGTON AND 34 AT
   FREMONT.

 * TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.

 * TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FROM ROUGHLY 2 
   AM UNTIL 9 AM SATURDAY. 

IMPACTS...

 * PLANTS MAY BE DAMAGED BY THE FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-221100-
/O.CON.KGRR.FZ.W.0005.111022T0600Z-111022T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
1052 PM EDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SATURDAY...

HAZARDOUS WEATHER...

 * WHERE SKIES HAVE CLEARED...TEMPERATURES HAVE ALREADY FALLEN 
   INTO THE LOWER TO MID 30S. 

 * LOW TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.

 * TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FROM ROUGHLY 2 
   AM UNTIL 9 AM SATURDAY. 

IMPACTS...

 * PLANTS MAY BE DAMAGED BY THE FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$
93

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 21, 12:00 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 21, 12:00 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 PM EDT FRI OCT 21 2011

LATEST UPDATE...AVIATION ONLY...

.SYNOPSIS...(332 AM EDT FRI OCT 21 2011)
THE DEEP UPPER LOW THAT HAS BEEN OVER THE GREAT LAKES CONTINUES TO
MOVE EAST AND AWAY FROM THE REGION. CLOUD COVER WILL GIVE WAY TO
SUNSHINE TODAY AND TEMPERATURES WILL SLOWLY MODERATE THROUGH THE
WEEKEND. THE NEXT COUPLE OF DAYS LOOK DRY BUT AN APPROACHING COLD
FRONT MAY PROVIDE LIGHT RAIN LATE SUNDAY.

&&

.SHORT TERM...(332 AM EDT FRI OCT 21 2011)
(TODAY THROUGH SUNDAY)
FORECAST CONCERNS DEAL WITH FROST/FREEZE TEMPS TONIGHT AND RAIN
POTENTIAL SUNDAY.

THE UPPER LOW CONTINUES TO MOVE AWAY FROM THE CWA WHICH WILL RESULT
IN DECREASING CLOUDINESS TODAY. LATEST IR LOOP SHOWS SKIES CLEARING
OVER EASTERN WISCONSIN AND THIS TREND WILL CONTINUE ACROSS THE LAKE
TODAY INTO THE CWA. SKIES WILL BECOME MOSTLY SUNNY BY AFTERNOON.

SKIES ARE EXPECTED TO BE MOSTLY CLEAR TONIGHT. HOWEVER...GFS RH
PROFILES SHOW SOME LOW LEVEL MOISTURE BELOW 4K FT AND MODELS DON/T
SHOW CALM WINDS. THOSE TWO FACTORS MAY LEAD TO A SLOWER TEMP FALL
OVERNIGHT. EVEN SO...TEMPS SHOULD FALL TO AROUND 30 ACROSS THE NRN
CWA WITH LOWER TO MID 30S ELSEWHERE EXPECT THE LAKE SHORE. ADDED
AREAS OF FROST TO THE GRIDS OVERNIGHT.

SATURDAY/SATURDAY NIGHT LOOKS PARTLY CLOUDY AS HIGH PRESSURE OVER
THE TENNESSEE VALLEY CONTROLS OUR WX. THE NEXT SYSTEM WILL MOVE INTO
THE LAKES SUNDAY. THE ECMWF/NAM/GFS ALL SHOW THE MAIN CORE OF THE
SHORT WAVE ALOFT MOVING WELL NORTH OF THE CWA. THE SFC LOW WILL
LIKELY ALSO MOVE NORTH OF THE CWA RESULTING IN A FRONTAL BOUNDARY
MOVING THROUGH SUNDAY. GIVEN THAT THE DYNAMICS WITH THIS SYSTEM WILL
STAY NORTH OF THE CWA...QPF SHOULD BE LIGHT. OPTED TO GO WITH SLIGHT
CHC POPS SUNDAY AFTERNOON FOR THIS SYSTEM. THE PUSH OF WARM AIR
AHEAD OF THE FRONT SHOULD BOOST TEMPS IN TO THE LOWER 60S SUNDAY.

&&

.LONG TERM...(332 AM EDT FRI OCT 21 2011)
(SUNDAY NIGHT THROUGH THURSDAY)

SCATTERED RAIN SHOWERS ASSOCIATED WITH WEAK COLD FRONT WILL BE IN
PLACE EARLY SUNDAY NIGHT BEFORE SHOWERS MOVE OFF TO THE EAST EARLY
MONDAY. MONDAY SHOULD BE A FAIRLY QUIET WEATHER DAY BEFORE A
SLIGHTLY STRONGER COLD FRONT BRINGS ANOTHER ROUND OF SCATTERED
SHOWERS TUESDAY THROUGH WEDNESDAY. AN UPPER TROUGH BUILDS IN BEHIND
THE COLD FRONT FOR THURSDAY...WITH SOME LINGERING LIGHT SHOWERS
POSSIBLE THROUGH THURSDAY NIGHT IN COOL AND MOIST NORTHWEST FLOW.
TEMPERATURES THROUGH THE LONG TERM PERIOD TO BE MILDER EARLY
ON...WITH HIGHS IN THE UPPER 50S TO LOWER 60S MONDAY AND
TUESDAY...BEFORE HIGHS COOL INTO THE UPPER 40S TO LOWER 50S FOR
WEDNESDAY AND THURSDAY.

&&

.AVIATION...(1200 PM EDT FRI OCT 21 2011)
LOW CLOUDS RESULTING IN MVFR CIGS WILL LINGER AT ALL THE TERMINALS
THIS AFTN BEFORE SKIES CLEAR AND VFR CONDITIONS RETURN OVERNIGHT.
FOG POTENTIAL TONIGHT LOOKS QUITE LOW AND WOULD BE VERY LOCALIZED AT
BEST. VFR CONDITIONS ARE ANTICIPATED AT ALL THE TERMINALS OVERNIGHT
THROUGH 18Z SATURDAY.

&&

.MARINE...(332 AM EDT FRI OCT 21 2011)
WEST TO NORTHWEST WINDS WILL DIMINISH TODAY AND WAVES WILL FOLLOW
SUIT. SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT TODAY AS WAVES WILL
BE GREATER THAN 4 FEET FOR MUCH OF THE DAY.

&&

.HYDROLOGY...(332 AM EDT FRI OCT 21 2011)
WE HAVE TWO RIVER ADVISORIES OUT... ONE FOR THE SYCAMORE CREEK AT
HOLLAND THE OTHER FOR THE PORTAGE RIVER NEAR VICKSBURG AFFECTING
KALAMAZOO COUNTY.  WE WILL HAVE TO MONITOR HASTING AND IONIA SINCE
THEY ARE FORECAST TO REACH BANKFULL IN A FEW DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH FRIDAY FROM ST JOSEPH TO MANISTEE.

&&

SYNOPSIS:     93
SHORT TERM:   93
LONG TERM:    MACZKO
AVIATION:     LAURENS
MARINE:       93
HYDROLOGY:    WDM/93
Hazardous weather outlook, Oct 21, 4:08 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 AM EDT FRI OCT 21 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
408 AM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST MAY BE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-220815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
408 AM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES OF 3 TO 8 FEET CAN BE EXPECTED FOR MUCH OF TODAY. THESE
WAVES WILL POSE A HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 21, 9:56 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 AM EDT FRI OCT 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     NON-TSTM WND GST JACKSON                 42.24N 84.40W
10/20/2011  M43.00 MPH       JACKSON            MI   ASOS

0340 AM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
10/20/2011  M44.00 MPH       MASON              MI   OFFICIAL NWS OBS

0600 AM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/20/2011  M59.00 MPH       VAN BUREN          MI   OFFICIAL NWS OBS

            MEASURED GUST AT THE SOUTH HAVEN GLERL SITE.

0620 AM     NON-TSTM WND GST 2 NNW LUDINGTON STATE P 44.06N 86.52W
10/20/2011  M49.00 MPH       LMZ849             MI   OTHER FEDERAL

            MEASURED AT BIG SABLE POINT.

0700 AM     HEAVY RAIN       1 NW GRAND LEDGE        42.76N 84.76W
10/20/2011  M1.27 INCH       EATON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0700 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
10/20/2011  M1.05 INCH       OCEANA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0700 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
10/20/2011  M1.96 INCH       BARRY              MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0700 AM     HEAVY RAIN       GRANDVILLE              42.91N 85.76W
10/20/2011  M1.09 INCH       KENT               MI   NWS EMPLOYEE

            24 HOUR PRECIPITATION.

0700 AM     HEAVY RAIN       1 NE VICKSBURG          42.13N 85.52W
10/20/2011  M2.41 INCH       KALAMAZOO          MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0740 AM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
10/20/2011  M1.18 INCH       KENT               MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0800 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
10/20/2011  M1.41 INCH       KENT               MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL AT NWS GRAND RAPIDS.

0800 AM     HEAVY RAIN       5 NE MOUNT PLEASANT     43.65N 84.70W
10/20/2011  M1.19 INCH       ISABELLA           MI   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION THROUGH 8AM.

0800 AM     HEAVY RAIN       2 SSW IONIA             42.96N 85.08W
10/20/2011  M1.59 INCH       IONIA              MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0900 AM     HEAVY RAIN       9 E WHITE CLOUD         43.57N 85.59W
10/20/2011  M1.18 INCH       NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR RAINFALL.

0900 AM     HEAVY RAIN       GREENVILLE              43.18N 85.26W
10/20/2011  M1.31 INCH       MONTCALM           MI   TRAINED SPOTTER

            24 HOUR RAINFALL.

0930 AM     HEAVY RAIN       6 W MASON               42.58N 84.56W
10/20/2011  M1.83 INCH       INGHAM             MI   TRAINED SPOTTER

            24 HOUR RAINFALL.

1105 AM     FLOOD            KALAMAZOO               42.28N 85.59W
10/20/2011                   KALAMAZOO          MI   COUNTY OFFICIAL

            CITY OF KALAMAZOO OFFICIALS REPORT SOME FLOODING OF LOW
            LYING AREAS...BUT NO ROAD CLOSURES ARE OCCURRING AT THIS
            TIME.

0442 PM     HEAVY RAIN       5 E MUSKEGON            43.22N 86.15W
10/20/2011  M1.39 INCH       MUSKEGON           MI   AMATEUR RADIO

            STORM TOTAL.

0442 PM     HEAVY RAIN       ST. JOHNS               43.00N 84.56W
10/20/2011  M2.12 INCH       CLINTON            MI   TRAINED SPOTTER

            STORM TOTAL

0608 PM     HEAVY RAIN       BELLEVUE                42.44N 85.02W
10/20/2011  M1.44 INCH       EATON              MI   TRAINED SPOTTER

            24 HOUR RAINFALL.

0625 PM     HEAVY RAIN       OSHTEMO                 42.26N 85.68W
10/20/2011  M2.65 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL.

0625 PM     HEAVY RAIN       2 NE COMSTOCK PARK      43.06N 85.65W
10/20/2011  M1.98 INCH       KENT               MI   TRAINED SPOTTER

            STORM TOTAL.

0800 PM     HEAVY RAIN       2 NE BATH               42.84N 84.42W
10/20/2011  M2.25 INCH       CLINTON            MI   TRAINED SPOTTER

1201 AM     HEAVY RAIN       KENTWOOD                42.90N 85.59W
10/21/2011  M1.80 INCH       KENT               MI   NWS EMPLOYEE

            STORM TOTAL.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 9:55 PM EDTSmall Craft AdvisoryGRR17 hr
Oct 21, 2:42 PM EDTFreeze WarningGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more19 hr

Nearby

Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.